Side Effect to Tuberculosis Shot (TB)?
Two days ago i went to the doctor to get my TB shot. After i got home later that night i started having immense migraine's, cold spells, overheating and severe diareha( BAD). Is that normal or what can that be from the only other shot i got was a meningitis shot in the oppsoite arm.
- Anonymous1 decade agoFavorite Answer
The vaccine for TB is BCG Vaccine - Antituberculer, the Brand vaccine would be referred to as: Tice BCG.
The only side effect profile of this vaccine is redness and mild swelling where the injection was given. If you experience: pain, swollen glands aching bones, aching muscles, or fever following then you are having an adverse reaction and should see a doctor as soon as possible.
The Meningitis vaccine was like Manactra -- regardless the side effect profile of this vaccine is very similar to a TB vaccine.. simple redness and a little swelling at injection point. The side effect profile of either should be identical to a tetanus shot if that tells you anything regarding safety.
Now rarely people are allergic to such things like Latex , etc, involving these vaccines which can cause.
Now thinking more along your symptoms -- it is possible you got the older vaccination protocol which is :
MENINGOCOCCAL POLYSACCHARIDE DIPHTHERIA TOXOID CONJUGATE VACCINE
Meningococcal Polysacchardie Diphteria Toxoid Conjugate Vaccine -- Long name,.. good vaccine.. used for a long time.
It has a side effect profile of chills, diarrhea, headache, loss of appetite, muscle aches and pains, and obviously.. pain at the injection site.
This sounds more fitting don't you think? Sorry for the differential Dx here -- I just am used to the newer vaccine profile.
If you are concerned contact your doctor to see which vaccine you received, or a nurse.
This is normal if this is the vaccine your received.. and it should clear up VERY soon. Your reaction is not 'common', but happens in anywhere from 5-25% of candidates. So take those very unexacting figures and ponder :)
For any referential information regarding the vaccine and SE profile.. see: http://www.who.int/vaccines-documents/DocsPDF00/ww...
See section 1.2 for direct information.
You will be just fine -- If you develop a fever, especially exceeding 102, contact a physician immediately.